It is currently Tue Aug 22, 2017 9:49 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
PostPosted: Thu Jun 10, 2010 12:23 pm 
Offline
New Poster
New Poster

Joined: Thu Jun 10, 2010 11:54 am
Posts: 1
I started taking Suboxone 3 days ago and the 1st day was great. I am miserable now. I feel so sick after every pill now. I took 1/2 a pill and then 1/4 hoping that would help. My doctor said I was his first patient to use Suboxone to get off Tramadole so he doesn't know if they are related or not because none of his other patients have suffered the way I am. I am nauseous, sweaty, brain zaps and can't get out of bed. And the symptoms happen soon after I take the med. I don't understand why I felt so good on Monday... Please help me if you can, my life is on hold and I just want to feel better.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 10, 2010 1:09 pm 
Offline
One Month or More
One Month or More

Joined: Sun May 09, 2010 8:27 pm
Posts: 31
Hi Trinity,
Welcome and I am so sorry that you are going through such a tough time. I was also on Tramadol though it was my backup drug that I would take when I ran out of percs...... So the week before I got on suboxone I was taking the Tramadols and I have to say that I didn't have any problems... So I am not entirely sure that this is your problem. I would probably try to stick it out for a few more days and see if things get better. Perhaps you are having a problem with the Naxolene (sp?)??? Not sure. But at least you know of one other person who was taking the Tramadols.... Although, again, I was also taking percs..... and fentanyl patches..... and anything else I could get my hands on :):)

Keep posting and good luck. Perhaps others will chime in if they have any experience later..... Best, FAD

Oh -- how many Tramadols were you taking on a daily basis? AND did you take them the day of your induction? Perhaps they were out of your system yet. I know that the suboxone has to build up in your system.....


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 10, 2010 1:59 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
trinityguayante, welcome to the forum. Can you tell us a little bit more about your drug addiction and how you were inducted onto the suboxone? Was tramadol the only thing you were taking? Were you in withdrawals when you started the suboxone? How much suboxone did your doctor prescribe?

I'm no doctor, but maybe we can figure out why you are not feeling well, or at least point you in the right direction


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jun 10, 2010 5:54 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
Please answer Junkies questions as they are good ones and very relevant in being able to attempt to help you. I just wanted to let you know that I too had used a huge amount of Tramadol prior to getting on Suboxone and my induction went fine - as far as how I felt goes. It is my strong opinion that I was left in withdrawal way too long before being given my first dose (over 48 hours even though I was 12 on the COWS scale after about 18 hours) but once I was given Suboxone, I felt fine. It actually made me sort of "high" and actually knocked me out - I ended up taking a couple hour nap - but I didn't have any of the problems that you are describing. The "high" feeling was less on the second dose and just about non-existent on the third dose (two days later). I have not felt anything other than "normal" since then - although I am more tired and would sleep for 12 hours at a time if I allowed myself to. I have not had any other problems.

I will also tell you that I have not read or heard from anyone claiming that Tramadol has been difficult to induct onto Suboxone. Methadone seems to be very difficult but Tramadol does not. My best guess is that whatever you have going on is not related to having taken Tramadol. It is much more likely due to dose, other medications, etc. See if you can't give us some additional information and we'll take it from there.

I hope you're feeling better by the time you read this.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 10, 2010 9:12 pm 
Hi - I was also taking tons of tramadol before I got on subs. I didn't have the problems you're describing, but one thing I can point out is that sub only treats the opiate withdrawal aspect of tram withdrawal. The other aspect is the SNRI withdrawal which I'm told is similar to withdrawing from Effexor. Dr. J discussed this in one of his blog posts and said it could account for the feeling of brain zaps.
The only other thing I can add is that you can look at your pupils. If they are dialated you could still be in withdrawal and need more sub. If they are pinpoint you could be on too high a dose of sub.
Good luck to you and keep posting to let us know how you are.
Lilly


Top
  
 
 Post subject: Trinity...........
PostPosted: Fri Jun 11, 2010 8:58 am 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Dec 17, 2009 8:58 pm
Posts: 322
Was taking 19 -50mg pills of tramadol per day, will post later, I have to go to work, Mike, 2mg sub.


Top
 Profile  
 
PostPosted: Sat Jun 12, 2010 7:35 am 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Dec 17, 2009 8:58 pm
Posts: 322
Maybe your on to much sub, My dr had me break an 8mg sub in half and take 1 half when I left his office and another half 4 hrs later, TO MUCH SUB, I was throwing up all nite.. next day I just took 4 mg, was fine.. Trinity, This drug is a MF'er to get off of because of the seritonin aspect.. Take a little time and do a little research on Tramadol , you'll see.. Mr Dr. had the phrase " Be Patience " written all over my instructions.. I have to be honest with you, no other opiate worked for me ( I could have got free Vicodins all over the place ) my drug of choice HAD to be tramadol, just something about it that loved me, Mike


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 12, 2010 9:31 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
trinityguayante-

While I know you are not feeling well, I remember not feeling too good for the first week on Sub. Try to give it a week and see if you feel better. Suboxone is powerful. While in treatment, there was a guy I met who was a fireman and was taking nothing but Tramadol in HUGE amounts. He inducted on Sub and needed an antidepressant also to deal with the symptoms.

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject: check in with us
PostPosted: Tue Jun 15, 2010 12:29 pm 
Offline
One Month or More
One Month or More

Joined: Sun May 09, 2010 8:27 pm
Posts: 31
Hi TrinityG,
Just wanted to check in with you to see how it is going now? Please let us know.
Best, FAD


Top
 Profile  
 
   
 Post subject:
PostPosted: Tue Jun 15, 2010 12:57 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
As has already been pointed out my guess would be that you're experiencing antidepressant "discontinuation syndrome" lol that's big pharma's attempt to use a word with less stigma attached than "withdrawal". Anywho just a brief explanation, Tramadol's metabolite (what tramadol turns into after being metabolised by your liver) is responsible for the main opiate effects people experience and then there's also an SSNRI effect that tramadol itself produces. Structurally tramadol and Effexor are essentially identical. As has been mentioned already Dr. Junig previously wrote on his blog about how prozac can be given to help with the SSRI/SSNRI withdrawal that some experience when quitting tramadol. Prozac or fluoxetine has a fairly long halflife when compared to Effexor or tramadol and so it's apparently easier to taper off of the fluoxetine because the longer halflife will ensure minimal withdrawal discomfort. Hope this helps oh and I'll try to find Dr. Junig's article about that so you can pursue treatment based on what an actual doctor reccomends rather than based on what I, with only a western history and secondary ed in social studies degree reccomended lol.

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group